MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3509
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, the 3.5mm x 9cm orbit galaxy complex xtrasoft coil (640cx3509 / 30566749) became detached inside the microcatheter (unspecified brand) while it was being pushed inside the target aneurysm.The coil was removed from the microcatheter.It was reported that there was a 10-minute delay, the procedure was successfully completed.There was no report of any negative patient impact.On 18-jan-2023, the following additional information was received: the procedure was targeting a right internal carotid artery (ica) aneurysm on the supraclinoid segment.The information indicated that the embolic coil did not detach at the detachment zone on the device positioning unit.The entire embolic coil was reported to prematurely detached from the delivery system.The embolic coil did not become stretched / unraveled prior to the premature detachment.The reported issue did not result in reduced / restricted blood flow in the parent vessel.The concomitant microcatheter used was a 150cm x 5cm 45-degree prowler select lpes (606s155fx / 30763314).It was reported that continuous flush was maintained through the microcatheter.There was no resistance at any time during the advancement of the coil through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.The same microcatheter was used to complete the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30566749) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab 28-feb-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3.5mm x 9cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the coil component was not returned for evaluation.Microscopic inspection was performed.Under magnification, it was observed that the gripper was not attached to the hypo-tube and was not returned for evaluation.No elongations were found, it is suggested that the hypo-tube could had been cut with a sharp object (i.E., scissors, scalpel, razor, etc.); however, this remains speculative.Coil premature detachment cannot be evaluated since the gripper component was not returned.There may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.According to the risk documentation coil detachment is a potential failure mode that can occur during embolic coil placement due to: 1.-distal end of the microcatheter and delivery tube are stressed during detachment.2.- rhv not sufficiently tightened onto delivery tube.3.- incorrect marker band alignment (microcatheter and delivery system).4.- contamination in the syringe from the syringe prepping procedure.5.- contaminants in the hub preventing proper functioning of the device.6.- improper syringe to hub connection.7.-syringe latch mechanism not held in place / not returned to the locked position.A review of manufacturing documentation associated with this lot (30566749) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X9
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16244809
Report Number3008114965-2023-00041
Device Sequence Number6306726
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public10886704030690
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640CX3509
Device Catalogue Number640CX3509
Device Lot Number30566749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/28/2023
03/07/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/28/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP
Patient SexUnknown